Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 99, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 23, 2009, 8:02 PM EDT for Juniata County, Northumberland County, Snyder County, Pennsylvania. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2009, 8:02 PM EDT (00:02 UTC)
- Expired
- Jul 23, 2009, 8:45 PM EDT
- In force
- 43 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Juniata County, PA, Northumberland County, PA, Snyder County, PA
The radar
The State College radar (KCCX), 89 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2022 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 240002
SVRCTP
PAC067-097-109-240045-
/O.NEW.KCTP.SV.W.0099.090724T0002Z-090724T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
802 PM EDT THU JUL 23 2009
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHWESTERN NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 845 PM EDT
* AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR FREMONT...OR 12
MILES SOUTHWEST OF SELINSGROVE...AND MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FREMONT AND MIDDLEBURG AROUND 815 PM EDT...
MEISERVILLE AROUND 820 PM EDT...
PORT TREVERTON AROUND 840 PM EDT...
SELINSGROVE AND RESLER AROUND 845 PM EDT...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY 147...
ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 522.
LAT...LON 4060 7713 4076 7722 4088 7692 4088 7683
4091 7685 4092 7681 4066 7679
TIME...MOT...LOC 0003Z 247DEG 12KT 4071 7706
$$
FORECASTER: JUNG1 follow-up statement
000
WWUS51 KCTP 240041
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
841 PM EDT THU JUL 23 2009
PAC067-097-109-240049-
/O.EXP.KCTP.SV.W.0099.000000T0000Z-090724T0045Z/
JUNIATA PA-SNYDER PA-NORTHUMBERLAND PA-
841 PM EDT THU JUL 23 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN NORTHUMBERLAND...
SNYDER AND NORTHEASTERN JUNIATA COUNTIES WILL EXPIRE AT 845 PM EDT...
DOPPLER RADAR INDICATES THE THUNDERSTORM OVER SNYDER COUNTY HAS
WEAKENED. NO DAMAGE HAS BEEN REPORTED.
LAT...LON 4060 7713 4076 7722 4088 7692 4088 7683
4091 7685 4092 7681 4066 7679
TIME...MOT...LOC 0039Z 247DEG 12KT 4076 7691
$$
FORECASTER: JUNGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:15 PM EDT, 4 hours 47 minutes earlier.
Area forecast discussion, Jul 23, 3:15 PM EDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 315 PM EDT THU JUL 23 2009 .SYNOPSIS... A STUBBORN UPPER LEVEL TROUGH OVER THE GREAT LAKES WILL KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH THE WEEKEND. && .NEAR TERM /THROUGH FRIDAY/... A SLOW MOVING COLD FRONT WILL SLOW EVEN FURTHER AS IT CROSSES CENTRAL PA TONIGHT...REACHING A HALT OVER THE SUSQUEHANNA RIVER VALLY AROUND 12Z FRIDAY. AT THE SAME TIME...AN ANOMALOUSLY DEEP SURFACE LOW WILL TRACK UP THE EASTERN SEABOARD TO SOUTHERN NEW ENGLAND AND TAP 2+ PWATS AS IT DOES SO. SIGNIFICANTLY DECREASING DEEP LAYER MOISTURE WILL FOLLOW AS THE STORM MOVES AWAY ON FRIDAY WITH PWATS DECREASING BELOW ONE INCH OVER PORTIONS OF CENTRAL AND WESTERN PA IN THE AFTERNOON. FOR THE NEAR TERM...RICH DEEP LAYER MOISTURE WITH PWATS IN EXCESS OF 1.5 AND DEFORMATION BETWEEN THE COASTAL AND ERN GLAKS LOW CIRCULATIONS AS WELL AS THE ADVANCING DRY SLOT ALOFT WILL MAINTAIN NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS. SHEAR IS LACKING FOR SEVERE...BUT STORMS ARE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. LOCAL 2 TO 3 INCH AMOUNTS OCCURRED EARLIER TODAY OVER SOUTHERN YORK COUNTY. FORTUNATELY...BOUNDARY LAYER FLOW 20 TO 25 KTS IS KEEPING CELLS MOVING RIGHT ALONG THIS AFTERNOON WHICH IS A DIMINISHING FACTOR FOR ANY THREAT OF FLOODING. WILL NEED TO WATCH THE NORTHWEST AND FAR SOUTHEAST CLOSELY DUE TO RECENT HEAVY RAINFALL. 18 HOUR RAINFALL THROUGH EARLY FRIDAY MORNING STILL AVERAGING BETWEEN ONE QUARTER TO ONE HALF INCH. WILL WATCH CAREFULLY AS THE FRONT SLOWS FURTHER THIS EVENING OVER THE LOWER SUSQ. AS THERE MAY BE AN AREA OF TRAINING CELLS FROM THE RIGDE AND VALLEY REGION OF CENTRAL PA SOUTHWARD THROUGH THE LOWER SUSQ. UPPER LOW LIFTING NE ACROSS THE EASTERN GRT LKS ON FRIDAY. EARLY LOW CLOUDS SHOULD MIX OUT TO PARTLY SUNNY SKIES...RESULTING IN MODERATE INSTABILITY BY AFTN WITH ENS MEAN CAPES ARND 1200J/KG. THUS...GIVEN COLD TEMPS ALOFT...CAN/T RULE OUT ISOLATED LARGE HAIL WITH A FEW OF THE STORMS. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY/... FORECAST CHALLENGES FOR FRI NGT THRU SAT RESIDE WITH INTENSITY OF OVERNIGHT FOG...AND AFT MAX T/S ACROSS PORTIONS OF THE SUSQ-RIVER VALLEY. ATTM 500MB HEIGHTS MARGINALLY INCREASE ON THE NORTHERN PERIPHERY OF A WEAK RIDGE. ENSEMBLES HAVE A HIGH CONFIDENCE WITH STEADY LIFT NORTH OF A MID-LVL VORT MAX INTO SOUTHERN ONTARIO...AS NEGATIVELY TILTED TROUGH AXIS RETROGRADES AND FOCUSES TOWARDS MIDWEST REGION FOR SAT. ANTICIPATE DEW PT/S REMAINING ELEVATED IN THE UPPER 50S/LOW 60S OVERNIGHT WITH A VERY MILD NGT. PATCHY FOG SHUD EASILY DEVELOP FROM A MOIST BNDRY LYR...AND LINGER THRU SUNRISE. PWAT VALUES REMAIN SEASONAL ARND 1.2 TO 1.5 INCHES SAT AFTN. INSTABILITY REMAINS MARGINAL WITH NEAR SFC LAPSE RATES STEEPENING...HOWEVER REMAINS DISCONNECTED TO MID-LVL LAPSE RATES WHICH REMAIN MINIMAL. SHEAR REMAINS UNI-DIRECTIONAL...WITH A GRADUAL INCREASE IN THE 1-3KM RANGE OF 15 TO 20 KTS FROM SW. PARCELS SHUD EASILY BE SATURATED WITH MINIMAL LIFT...HOWEVER NOT MUCH VERTICAL MOTION ANTICIPATED SO ATTM GOING WITH A PREDOMINANTLY DRY SAT AFTN. CAN/T RULE OUT AN ISO SHRA/TSRA...SO HAVE A 20 POP REMAINING SUPPORTED BY A COUPLE ENSEMBLE MEMBERS. 850MB THERMAL RIDGE PUSHES 17 TO 19 DEG C AIR INTO CENTRAL/SOUTHERN PORTIONS OF CWFA...COUPLED WITH MINIMAL SOLAR FILTERING AND WE SHUD BE SEEING VERY WARM/MUGGY CONDS. ANTICIPATE NEAR 90 DEGREES IN SOME OF THE VALLEYS ACROSS THE LOWER SUSQ-VALLEY...TO LOW/MID 80S ACROSS CENTRAL/NW MTNS OF CWFA. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... BIT OF UNCERTAINTY RIGHT AWAY IN THIS PERIOD ON SUNDAY...AS TIMING OF FROPA HAS BEEN CHANGING WITH EACH MODEL RUN. HENCE KEPT POPS MODERATELY HIGH THROUGHOUT THE DAY TO REPRESENT UNCERTAINTY. HOWEVER IT APPEARS THE FROPA IS TRENDING LATER AND LATER INTO SUNDAY...AND AT THIS POINT...HIGHEST CONFIDENCE SOLUTION SEEMS TO BRING IT THROUGH AROUND 18Z. CHC FOR SOME HEAVY RAINFALL WITH THIS FRONT AS WELL...WITH 12Z GEFS SHOWING A 90% CHC OF 24HR QPF OVER A HALF AN INCH SUNDAY EVENING THROUGH MONDAY EVENING FOR NEARLY ALL OF THE CWA. 12Z GEFS ALSO SUGGESTS COLD FRONT WILL BE SLOW TO CLEAR PA...HENCE KEPT A CHC OF SHRA/TSRA IN THE FORECAST FOR MONDAY...ESP IN THE SE. AFTER THIS...GFS TRENDS TOWARD THE 500MB TROUGH AXIS SHIFTING FURTHER WEST...WITH MID ATLANTIC RIDE EDGING INTO THE AREA. WHILE THE DAILY CHANCE OF SHOWERS AND THUNDERSTORMS WILL LIKELY REMAIN NEXT WEEK...AS SHORT WAVES CONTINUE TO SPIN AROUND UPPER LOW THROUGH PA...PERSISTED S/SE WILL BRING WARMER CONDITIONS...WITH TEMPERATURES IN LOWER SUSQUEHANNA REACHING THE MID TO UPPER EIGHTIES FOR MOST OF THE WEEK. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... NMRS SHOWERS AND SCT TSRA XPCD THIS EVENING ALONG AND AHEAD OF COLD FRONT WHICH WILL STALL OVER THE LOWER SUSQUEHANNA RIVER VALLY BY EARLY FRIDAY. MVFR CIGS WILL TREND DOWNWARD WITH FAIRLY WIDESPREAD FOG FORMATION AFTER MIDNIGHT AND AREAS OF IFR. SHOWERS AND ISOLATED THUNDERSTORMS WILL PERSIST ON FRIDAY AS AN UPPER LEVEL TROF PASSES NE OF THE AREA. OUTLOOK... SAT...MAINLY VFR. SUN...MVFR IN SHRA. MON...MAINLY VFR. TUE...MAINLY VFR...SCT MVFR IN AFTN SHRA. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...FITZGERALD/STEINBUGL NEAR TERM...DEVOIR SHORT TERM...BEACHLER LONG TERM...BEACHLER/DICKEY AVIATION...DEVOIR/STEINBUGL
Hazardous weather outlook, Jul 23, 5:02 AM EDT, 15 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 502 AM EDT THU JUL 23 2009 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-240915- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 502 AM EDT THU JUL 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 23, 7:10 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
710 PM EDT THU JUL 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM FLASH FLOOD 5 S CHAMBERSBURG 39.86N 77.66W
07/23/2009 FRANKLIN PA TRAINED SPOTTER
FLOODING ON I-81 FROM MILE MARKER 10 TO MILE MARKER 13.
ABOUT 4 INCHES OF WATER ON ROADWAY CAUSED TRAFFIC
PROBLEMS.
0530 PM FLASH FLOOD 2 N CHAMBERSBURG 39.96N 77.66W
07/23/2009 FRANKLIN PA TRAINED SPOTTER
3 TO 5 FEET OF WATER AT SEVERAL DWELLINGS ON ECHO ROAD
AND DOUGLAS ROAD IN NORTH MIDDLETON TOWNSHIP. WATER OVER
MAILBOXES.
0535 PM TSTM WND DMG CHAMBERSBURG 39.93N 77.66W
07/23/2009 FRANKLIN PA TRAINED SPOTTER
TREES AND POWER LINES DOWN IN AND AROUND CHAMBERSBURG.
0545 PM FLASH FLOOD NEWVILLE 40.17N 77.40W
07/23/2009 CUMBERLAND PA TRAINED SPOTTER
FLOODING ON I-76 /PA TURNPIKE/.
0600 PM HEAVY RAIN SCOTLAND 39.96N 77.59W
07/23/2009 M4.70 INCH FRANKLIN PA TRAINED SPOTTER
4.7 INCHES OF RAIN FELL BETWEEN 330 PM AND 6 PM.
0625 PM FLASH FLOOD 4 SSE MECHANICSBURG 40.16N 76.98W
07/23/2009 CUMBERLAND PA TRAINED SPOTTER
SEVERAL RESIDENTS IN UPPER ALLEN TOWNSHIP NEEDED TO BE
RESCUED FROM FLOODED HOMES.
&&
MACHSpecial weather statement, Jul 23, 7:17 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
717 PM EDT THU JUL 23 2009
PAZ028-049-050-052-240015-
JUNIATA PA-NORTHUMBERLAND PA-SNYDER PA-UNION PA-
717 PM EDT THU JUL 23 2009
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JUNIATA...SNYDER...
SOUTHEASTERN UNION AND WEST CENTRAL NORTHUMBERLAND COUNTIES...
AT 716 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 18 MILES SOUTHWEST
OF MIFFLINBURG...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS.
THIS STORM WILL BE NEAR BEAVER SPRINGS AROUND 725 PM...RICHFIELD
AROUND 730 PM...BEAVERTOWN AROUND 735 PM...TROXELVILLE AROUND 740
PM...FREMONT AROUND 755 PM AND MIDDLEBURG AROUND 800 PM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
11/15...ROUTE 15...ROUTE 522...STATE ROAD 45.
LAT...LON 4058 7725 4068 7735 4070 7731 4070 7735
4071 7736 4074 7736 4102 7695 4080 7675
EXPERIMENTAL
FORECASTER: MARTINSpecial weather statement, Jul 23, 7:25 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
725 PM EDT THU JUL 23 2009
PAZ041-046-240015-
NORTHERN LYCOMING PA-SOUTHERN LYCOMING PA-
725 PM EDT THU JUL 23 2009
...A STRONG THUNDERSTORM WILL AFFECT EASTERN LYCOMING COUNTY...
AT 723 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
WILLIAMSPORT...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS.
THIS STORM WILL BE NEAR SOUTH WILLIAMSPORT AROUND 730 PM...
MONTOURSVILLE AROUND 740 PM...LOYALSOCKVILLE AROUND 750 PM...MUNCY
AROUND 800 PM...PICTURE ROCKS AROUND 810 PM AND LAIRDSVILLE AROUND
820 PM.
THIS WILL IMPACT I-180 BETWEEN MILE MARKERS 10 AND 29.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
220...STATE ROAD 14...STATE ROAD 118.
LAT...LON 4148 7677 4141 7675 4131 7661 4131 7659
4123 7651 4117 7673 4118 7678 4116 7688
4114 7690 4115 7696 4110 7697 4108 7709
4123 7720 4158 7688
EXPERIMENTAL
FORECASTER: JUNGLocal storm report, Jul 23, 7:26 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
726 PM EDT THU JUL 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD 2 N BEECH CREEK 41.10N 77.59W
07/23/2009 CLINTON PA EMERGENCY MNGR
ROADS FLOODED
0715 PM FLASH FLOOD AVIS 41.19N 77.32W
07/23/2009 CLINTON PA EMERGENCY MNGR
MUD SLIDE ACROSS ROAD
0715 PM FLASH FLOOD 4 W AVIS 41.19N 77.39W
07/23/2009 CLINTON PA EMERGENCY MNGR
CHATHAM RUN OUT OF ITS BANKS AT GRAVEL HILL RD
0715 PM FLASH FLOOD 7 N LOCK HAVEN 41.24N 77.45W
07/23/2009 CLINTON PA EMERGENCY MNGR
ROADWAY WASHING AWAY AT MIDDLE HILL ROAD AND COUDERSPORT
PIKE.
&&
DANGELOLocal storm report, Jul 23, 7:57 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
757 PM EDT THU JUL 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD 2 N CARLISLE 40.23N 77.20W
07/23/2009 CUMBERLAND PA TRAINED SPOTTER
3 TO 5 FEET OF WATER AT SEVERAL DWELLINGS ON ECHO ROAD IN
NORTH MIDDLETON TOWNSHIP. WATER OVER MAILBOXES.
&&
DANGELOLocal storm report, Jul 23, 7:58 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
758 PM EDT THU JUL 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM FLASH FLOOD 5 S CHAMBERSBURG 39.86N 77.66W
07/23/2009 FRANKLIN PA TRAINED SPOTTER
FLOODING ON I-81 FROM MILE MARKER 10 TO MILE MARKER 13.
ABOUT 4 INCHES OF WATER ON ROADWAY CAUSED TRAFFIC
PROBLEMS.
0530 PM FLASH FLOOD 2 N CARLISLE 40.23N 77.20W
07/23/2009 CUMBERLAND PA TRAINED SPOTTER
3 TO 5 FEET OF WATER AT SEVERAL DWELLINGS ON ECHO ROAD IN
NORTH MIDDLETON TOWNSHIP. WATER OVER MAILBOXES.
0535 PM TSTM WND DMG CHAMBERSBURG 39.93N 77.66W
07/23/2009 FRANKLIN PA TRAINED SPOTTER
TREES AND POWER LINES DOWN IN AND AROUND CHAMBERSBURG.
0545 PM FLASH FLOOD NEWVILLE 40.17N 77.40W
07/23/2009 CUMBERLAND PA TRAINED SPOTTER
FLOODING ON I-76 /PA TURNPIKE/.
0600 PM HEAVY RAIN SCOTLAND 39.96N 77.59W
07/23/2009 M4.70 INCH FRANKLIN PA TRAINED SPOTTER
4.7 INCHES OF RAIN FELL BETWEEN 330 PM AND 6 PM.
0625 PM FLASH FLOOD 4 SSE MECHANICSBURG 40.16N 76.98W
07/23/2009 CUMBERLAND PA TRAINED SPOTTER
SEVERAL RESIDENTS IN UPPER ALLEN TOWNSHIP NEEDED TO BE
RESCUED FROM FLOODED HOMES.
0715 PM FLASH FLOOD 2 N BEECH CREEK 41.10N 77.59W
07/23/2009 CLINTON PA EMERGENCY MNGR
ROADS FLOODED
0715 PM FLASH FLOOD 7 N LOCK HAVEN 41.24N 77.45W
07/23/2009 CLINTON PA EMERGENCY MNGR
ROADWAY WASHING AWAY AT MIDDLE HILL ROAD AND COUDERSPORT
PIKE.
0715 PM FLASH FLOOD 4 W AVIS 41.19N 77.39W
07/23/2009 CLINTON PA EMERGENCY MNGR
CHATHAM RUN OUT OF ITS BANKS AT GRAVEL HILL RD
0715 PM FLASH FLOOD AVIS 41.19N 77.32W
07/23/2009 CLINTON PA EMERGENCY MNGR
MUD SLIDE ACROSS ROAD
&&
DANGELOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:16 PM EDT | Special Weather Statement | CTP | Dauphin | 59 min |
| Jul 23, 8:19 PM EDT | Areal Flood Advisory | CTP | Columbia, Lycoming, Montour, Northumberland, Snyder, Sullivan | 3 hr |
| Jul 23, 9:26 PM EDT | Areal Flood Warning | CTP | Clinton, Lycoming | 109 min |
| Jul 23, 9:57 PM EDT | Special Weather Statement | CTP | Adams, York | 78 min |
| Jul 23, 10:46 PM EDT | Areal Flood Warning | CTP | York | 2 hr |
| Jul 23, 11:12 PM EDT | Special Weather Statement | CTP | York | 78 min |
| Jul 24, 2:08 AM EDT | River Flood Warning | CTP | Cumberland, York | 7 hr |
| Jul 24, 1:24 PM EDT | Special Weather Statement | CTP | Huntingdon | 66 min |
| Jul 24, 2:29 PM EDT | Special Weather Statement | CTP | Cumberland, Franklin, Juniata, Perry | 61 min |
| Jul 24, 3:20 PM EDT | Special Weather Statement | CTP | Cumberland, Dauphin, Franklin | 40 min |
| Jul 24, 3:57 PM EDT | Special Weather Statement | CTP | Lebanon, York | 33 min |
| Jul 24, 3:58 PM EDT | Special Weather Statement | CTP | Franklin | 47 min |
| Jul 24, 4:16 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon | 59 min |
| Jul 24, 4:20 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Franklin, York | 55 min |
| Jul 24, 4:27 PM EDT | Special Weather Statement | CTP | Cameron | 33 min |
| Jul 24, 4:56 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Franklin | 2 hr |
| Jul 24, 5:05 PM EDT | Special Weather Statement | CTP | Clinton | 55 min |
| Jul 24, 5:15 PM EDT | Special Weather Statement | CTP | Lancaster | 45 min |
| Jul 24, 5:21 PM EDT | Special Weather Statement | CTP | Sullivan | 54 min |
| Jul 24, 5:53 PM EDT | Special Weather Statement | CTP | Lycoming | 22 min |
| Jul 24, 5:55 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 50 min |
| Jul 24, 6:44 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Sullivan, Union | 61 min |
| Jul 24, 7:45 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland, Schuylkill | 47 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.